Jump to content
CrazyBoards.org

Screwed by Psych Meds?  

97 members have voted

  1. 1. Have psych meds had a negative effect on your sex life?

    • Yes, meds have messed me up, dammit.
      76
    • No, I'm fine. I have great sex, even on psych meds.
      20


Recommended Posts

Hey, Libby...

It's funny that you put up this poll today. I was just thinking about this specifically yesterday.

I was on Paxil and the sexual side effects sucked major league. No interest. Couldn't...well, anyway.

Lexapro, same.

God, those SSRI's are from hell.

But anyway, I'm on Lamictal now and hmmm. Did someone stir in aphrodisiacs into this drug? I'd be curious to know if anyone else has noticed this....or am I just the shopper that got the 1000th lucky bottle of the stuff...

~Cat

Link to comment
Share on other sites

Well, so far this poll isn't going the way I thought it would. haha. I should have added a second question about the type of drugs. I bet results would align closely. Antidepressants suck and mood stabilizers are ok. AP's? Not sure.

When I first started on Prozac 20 yrs ago, I did not have any sexual side effects. Until. They went up to 80mg because I was so depressed.

Ever since, I have had varying degrees of sexual side effects. Sometimes no orgasm. Sometimes delayed. The weirdest symptom of all was of having orgasms, but NOT feeling them. I mean I felt the physical contractions, but there was no pleasure associated with it! THAT was frustrating. Throughout all of it, there was no lessening of my libido.

The last time I had a lover, I found that liquid yohimbine worked like a charm.

Now on the Seroquel and Cymbalta, I'm finding that my libido is washing away too. That's really a drag.

I have a feeling it would come back, if I had a special someone in my life again. I hope!

Weight gain and sexual f*ckedupness are a taxing price to pay for only relative sanity. Still, I'll take it over paranoid insanity any day.

Link to comment
Share on other sites

I didn't vote because my answer isn't up there. I would have voted for "Psych meds have improved my sex life." I went from twice a month when my dh pleaded for it to several times a week, often seeking him out. I've heard SSRI's had a rep for destroying libidos. I've never taken an SSRI personally but I suspect they would probably destroy mine, too. I did take the Depo-provera shot once, for birth control. It lasts for about 3 months from that one injection. And for 3 months I had zero sex drive. I joked that it was effective birth control because it caused abstinance. Is this a thread jack? Sorry...

Link to comment
Share on other sites

I have a really weird reaction. I think , weirdly enough, Seroquel increases my sex drive and the number and intensity of orgasms. Adding Wellbutrin to the mix and I would probably like to have sex more than once a day. Unfortunately, I don't. The Seroquel has made me gain so much weight that Idon't even like looking at myself with clothes on, much less off. Also, my dh seems to be having sexual dysfunction or he is disgusted w/ my fat self. He never is into having sex. Hopefully he is not getting it somewhere else-someone who is not fat and crazy. mel1

Link to comment
Share on other sites

I definitively had a higher drive while on Lamictal. No wonder, since it is an upper, so while it didn't make me quite hypo, it did bring me up from depression and depression = no sex drive. But it went beyond that...it did have an aphrodisiac-like effect.

As an aside, in the BP population antidepressants should improve sex drive by default, for the simple reason that it would make most of us manic? It was that way for me...

Antimanics/mood stabilizers I tried (Tegretol, Zyprexa, valproic acid) decreased my sex drive too...duh. By a lot, since they are such downers for me. And I can't come while on Zyprexa PRN (lucky it is only PRN)

This Bipolar effect may be a confounding factor in the survey.

Link to comment
Share on other sites

my current cocktail of meds has finally leveled out my previously almost always hypomanic to manic state and i love that, i do. i am so grateful. that said, i cannot even remember why i ever cared about sex, and yet i know i cared about it a lot, maybe too much. i swear i have no recall of it, nothing. it is like i have had a sexual lobotomy.

on the one hand i feel calmer, and have less turmoil now that i am celibate and without a partner. but rationally i kinda have this nagging suspicion that i am also lonelier and that i might kind of enjoy having at least some of the zest and excitement and pleasure of my own sexuality back. i cannot even masturbate now.

it is as if somebody turned off a switch in my brain. and when i have met someone who was interested in me i have had to say, "i am celibate" which kills any chances of more happening. but what else to do? cuz no way was i gonna get all naked and sexual with them when i feel NOTHING in my erogenous zones and no desire to stimulate their's! *sigh*

okay then... my box of sex toys are collecting dust under the bed...

but hey, i am saner! (and fatter...) ;) is there an answer to this?

minxie :)

Link to comment
Share on other sites

Yes and that med was evil Effexor. I finally said "fuck it" and went off of it. I want to enjoy sex before I totally go menopausal, I'm 47, and then I'm crazier than I am. We'll see what happens then or when Pdoc decides I have to have another AD other than Wellbutrin. If you have a libido and can orgasm, grab it while you can.

Link to comment
Share on other sites

Serzone isn't on the market anymore, but it made me sick and I lost all interest in sex. Then Paxil. I couldn't have an orgasm for about 3 months. But eventually my body got used to it and my ability came back. The only med I'm on that is sex drive neutral is WB. The others counter-act my sex drive. I thank WB for helping me remain normal. I think I'd like to have sex about 4-5 times a week. That's about what I get, so it is good.

However, it is impossible to have an orgasm with a partner. I don't know why. I have to take that matter into my own hands, lol...

loon ;)

Link to comment
Share on other sites

  • 3 weeks later...

A combination of Zyprexa-Haldol-Prozac has totally killed my sex drive. I never think about sex anymore and masturbation has gone totally out the window. Even before on other meds - such as Paxil - I could still achieve orgasm, not very earth shattering orgasms, but orgasms nonetheless. Now I yearn for those days. On the plus side, I am beating the Zyprexa fat-making evilness - I lost 3 pounds this week! It's all a small price to pay, I don't mind faking orgasms for the miraculous recovery I am undergoing thanks to my special buddy Zyprexa ;) Sanity is a marvellous thing!

Link to comment
Share on other sites

I'm in the process of tapering off of effexor (which is killing my sexual ability, but not desire) and increasing my lamictal. I'm also on 400 mg. WB.

Tommy

edited to change titrating to tapering

Link to comment
Share on other sites

When first taking Prozac and Adderall, libido elevated to unbelievable levels, but ability to come became minimal, and ability to be satisfied by coming lasted about two minutes. I kid you not. Enough to drive someone crazy.

Though not taking Prozac, still have a bit of trouble coming, tho not unknown in previous life. Libido is still up, but not NEARLY as much.

Link to comment
Share on other sites

  • 4 weeks later...

since my post before i did change my meds. my meds now all seem to be sex-drive and orgasm neutral. if i want i can have sex daily and have orgasms whenever, but i still can't have orgasms with a partner. that seems to either be a matter of dense partners not being able to follow directions, or of something psychological with me, i'm not sure.

psychology plays a huge part for me in my sex drive and orgasmic ability. i've got the meds squared away, now why am i still having a tough time? it MUST be tucked in my head somewhere else besides in the chemical balance! lol

i'm still my best lover in the world. scary.

loon

Link to comment
Share on other sites

  • 2 months later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...